MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number CEB231010A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the patient was treated for an abdominal aortic aneurysm.While implanting a gore® excluder® iliac branch endoprosthesis.The tip of the green wire broke off.This wasn't noticed until the physician removed the delivery catheter.When the sheath was removed, the remaining piece was still inside the sheath.The delivery catheter will be returned for evaluation.When adding a gore® excluder® aaa endoprosthesis as a bridging piece, the final 3cm of the graft prematurely deployed, leaving the device in an undesired location.Using a balloon and moving the sheath, the physician was able to bring the device to the proper position.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions: code d1101 removed.There is no indication that instructions were not followed.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The evaluation showed the following: o only the removable guidewire tube (rgt) was returned for evaluation.O the packaging mandrel had been removed from the rgt.O the braided distal shaft of the rgt was broken off at approximately 5mm below the clear through-wire cap end of the rgt.O there was a kink on the braided distal shaft of the rgt approximately 30 mm below where the rgt was broken.The excluder® iliac branch endoprosthesis instructions for use (ifu) states: o advance the iliac branch component (ibc) device catheter over the 0.035" (0.89 mm) ¿super stiff¿ guidewire, and cannulate the removable guidewire tube (rgt) with the 0.035" (0.89 mm) flexible through-wire.Remove the rgt, leaving the through-wire in the constrained endoprosthesis.O advance the ibc delivery catheter over both guidewires, through the recommended 16 fr introducer sheath into the common iliac artery to the approximate level of intended landing zone.Based on the findings from this evaluation, the reported observation that ¿tip of the green wire broke off¿ was confirmed.The cause of the broken rgt could not be determined with the currently available information.However, based on what was reported to gore, it appears that a contributing cause of the broken rgt was may have been due to not removing the rgt prior to inserting the ibc device into the introducer sheath.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17144117
Report Number3013164176-2023-01736
Device Sequence Number5757338
Product Code MIH
UDI-Device Identifier00733132635283
UDI-Public00733132635283
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberCEB231010A
Device Catalogue NumberCEB231010A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer05/23/2023
05/23/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date10/09/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale